Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Liver Enzymes/High Creatine Kinase
Nov 4, 2004

Hi

I am on a regimen of viread/viramune/emtriva for over a year and I take Testim 50 mg a day for low testosterone. The testim raised my blood pressure so I take diovan and I also take lexapro for depression.

My recent labs showed two things that troubled me:

high creatine kinase (415) and elevated liver enzymes. Is there anything I can do to improve these numbers? What could they be suggestive of?

Response from Dr. Henry

If you had a recent IM injection or injury/exercise then the CK could be increased from that. Heart attacks can raise that so your doc needs to review your general health status. Elevated liver enzymes have a wide range of possible causes including fatty liver, excessive alcohol, other drug toxicities (including sometimes Viramune), and viral hepatitis. Your HIV specialist is often the best person to evaluate what is triggering those abnormalities. KH



Previous
Avascular Necrosis
Next
Viramune Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement